MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-08-020-080
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a protege everflex self-expanding stent to treat a right mid artery moderately calcified lesion in the common iliac with little tortuosity.The artery diameter was 7 mm.No abnormalities were reported in relation to the patient¿s anatomy.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.A 6 fr sheath was used with a 0.035" guidewire and no embolic protection was utilized.The vessel was pre-dilated using a 5mm pre-dilation device.The thumbscrew/lock-pin checked for securement prior to procedure.The physician was not met with resistance during advancement.No excessive force was used.The device did not pass through a previously deployed stent.It was reported that the distal portion of the stent would not deploy and free itself from the delivery catheter.The stent was finally freed from the catheter, the stent was pulled distally below the target lesion.The surgeon "tugged" on the stent catheter to free the stent, pulling the stent out of position in the vessel.The stent was deployed outside of the intended lesion site.A new protege 8x40 stent was used to cover the lesion and overlap the initial 8 x 20 protege everflex stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the protégé everflex was returned for analysis.The protégé everflex was returned in a post-deployed state.The stent was no longer loaded within the catheter.The safety locking pin was loose.Dried blood was evident throughout the device.The distal tip was retracted back into the distal end of the outer assembly.The strain relief was removed and observed the blue outer detached from the manifold.Under microscope, adhesive was observed at the clear connector.The adhesive was present around the entire radius of the connector.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7053926
Report Number2183870-2017-00523
Device Sequence Number1290076
Product Code FGE
UDI-Device Identifier00821684069455
UDI-Public00821684069455
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Catalogue NumberPRB35-08-020-080
Device Lot NumberA336098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;